SciELO - Scientific Electronic Library Online

 
vol.39 número3Contributions of Countries with Low and Middle Incomes to Journals with the Highest Impact Factor in PsychiatryMutilación genital en paciente transexual: ¿manifestación de un espectro patológico imprecisamente definido? índice de autoresíndice de assuntospesquisa de artigos
Home Pagelista alfabética de periódicos  

Serviços Personalizados

Artigo

Indicadores

Links relacionados

  • Em processo de indexaçãoCitado por Google
  • Não possue artigos similaresSimilares em SciELO
  • Em processo de indexaçãoSimilares em Google

Compartilhar


Revista Colombiana de Psiquiatría

versão impressa ISSN 0034-7450

Resumo

OROZCO-CABAL, Luis; GOMEZ-RESTREPO, Carlos  e  RODRIGUEZ-SANCHEZ, Martha Patricia. Rhabdomyolysis and Acute Renal Failure in a Recurrent Depressive Patient Treated with Escitalopram and Quetiapine. rev.colomb.psiquiatr. [online]. 2010, vol.39, n.3, pp.617-623. ISSN 0034-7450.

Objective: To describe a case of quetipiane- and escitalopram-associated rhabdomyolysis and secondary acute renal failure in a young adult suffering from recurrent depression. Methods: detailed clinical description of the subject's case and relevant literature was reviewed. Results: A 35-year old male suffering from recurrent mayor depression treated with quetiapine and escitalopram, developed rhabdomyolysis and acute renal failure after ingesting an overdose of quetiapine (900 mg). Quetiapine and other antipsychotics have been related with rhabdomyolysis with or without renal failure in association or not with neuroleptic malignant syndromes. Similarly, antidepressant medications, specially venlafaxine but not escitalopram, have been associated with rhabdomyolysis. However, the exact mechanisms involved in this association have are not clear. Conclusions: Antipsychotic and antidepressant medications have been associated with rhabdomyolysis in vulnerable subjects. Serotonin-mediated toxicity has been proposed as a plausible etiological factor in these cases. Thus, psychotropic medications involving this neurotransmitter should be used cautiously in subjects at risk for serotonin hyperactivity.

Palavras-chave : Antipsychotic agents; myoglobinuria; serotonin.

        · resumo em Espanhol     · texto em Espanhol     · Espanhol ( pdf )

 

Creative Commons License Todo o conteúdo deste periódico, exceto onde está identificado, está licenciado sob uma Licença Creative Commons